Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 247, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 19, 2018, 8:14 PM CDT for Howell County, Ozark County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 8:14 PM CDT (01:14 UTC)
- Expired
- Jul 19, 2018, 8:50 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:30 PM CDT | TSTM WND DMG | 2 Nnw Pottersville, MO | WEST PLAINS MISSOURI SHERIFFS OFFICE REPORTS LARGE TREE ON FENCE LINE 11MILES WEST OF WEST PLAINS. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 11:22 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
315 WUUS53 KSGF 200114 SVRSGF MOC091-153-200215- /O.NEW.KSGF.SV.W.0247.180720T0114Z-180720T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 814 PM CDT THU JUL 19 2018 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Eastern Ozark County in southwestern Missouri... Southern Howell County in south central Missouri... * Until 915 PM CDT. * At 814 PM CDT, severe thunderstorms were located along a line extending from 10 miles southwest of Willow Springs to 6 miles northwest of Gamaliel Landing, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... West Plains... Norfork Lake... Bakersfield... South Fork... Brandsville... Lanton... Moody... Tecumseh... Dora... Pottersville... Caulfield... Udall... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3679 9222 3678 9168 3650 9168 3650 9238 TIME...MOT...LOC 0114Z 284DEG 41KT 3686 9205 3651 9227 HAIL...<.75IN WIND...60MPH $$ Cramer
2 follow-up statements
224 WWUS53 KSGF 200132 SVSSGF Severe Weather Statement National Weather Service Springfield MO 832 PM CDT THU JUL 19 2018 MOC153-200142- /O.CAN.KSGF.SV.W.0247.000000T0000Z-180720T0215Z/ Ozark MO- 832 PM CDT THU JUL 19 2018 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OZARK COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for south central Missouri. LAT...LON 3678 9168 3650 9168 3650 9212 3679 9201 TIME...MOT...LOC 0132Z 269DEG 36KT 3677 9196 3650 9211 $$ MOC091-200215- /O.CON.KSGF.SV.W.0247.000000T0000Z-180720T0215Z/ Howell MO- 832 PM CDT THU JUL 19 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHERN HOWELL COUNTY... At 832 PM CDT, severe thunderstorms were located along a line extending from 6 miles northwest of West Plains to Ott, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... West Plains... South Fork... Brandsville... Lanton... Pottersville... Moody... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3678 9168 3650 9168 3650 9212 3679 9201 TIME...MOT...LOC 0132Z 269DEG 36KT 3677 9196 3650 9211 HAIL...<.75IN WIND...60MPH $$ Cramer
965
WWUS53 KSGF 200150
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
850 PM CDT THU JUL 19 2018
MOC091-200200-
/O.CAN.KSGF.SV.W.0247.000000T0000Z-180720T0215Z/
Howell MO-
850 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWELL COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3678 9168 3650 9168 3650 9212 3679 9201
TIME...MOT...LOC 0149Z 284DEG 41KT 3672 9172 3645 9187
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:51 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 19, 5:51 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
551 PM CDT Thu Jul 19 2018
.SHORT TERM...(This evening through Friday)
Issued at 340 PM CDT Thu Jul 19 2018
A hot and humid air mass is in place across southeastern Kansas
and western Missouri this afternoon. Temperatures across these
locations are currently in the middle to upper 90s with heat index
values in the 100 to around 105 range. Temperatures across the
eastern Ozarks are cooler as cloud cover from convection is in
place. Heat index values along and west of Highway 65 will
continue to top out from around 103 to 108 degrees this afternoon
into early this evening. Will continue the Heat Advisory as is
through 9 PM this evening.
An upper level shortwave trough is currently pushing southeast out
of the Northern Plains this afternoon. Deep layer shear has
increased some across the area ahead of the trough. Given the warm
and humid conditions, instability has also increased across the
area. As result there will be the potential for strong to severe
storms this afternoon and evening with any storm. Storms have
developed across northeastern Kansas into west central Missouri
this afternoon. This activity will spread to the south and east
into this evening. Large hail to the size of golf balls and
damaging straight line winds up to around 70 mph will be the
primary hazards with this activity. These storms will track across
portions of the northern forecast area, but there are questions
on just how far south and west these storms will be able to track.
Frequent lightning and heavy rainfall will also occur with the
storms. A localized flooding risk will also occur with this
activity.
A few storms will likely linger overnight into Friday. Friday
evening and night shortwave energy will track through the area and
could trigger a few storms. There will be the risk for a few
strong to severe storms Friday evening and night.
Highs on Friday will again warm into the lower to upper 90s with
the hottest conditions occurring across southeastern Kansas and
far southern Missouri. Heat index values of 100 to 105 are
expected during the afternoon and early evening hours Friday.
.LONG TERM...(Friday Night through Thursday)
Issued at 340 PM CDT Thu Jul 19 2018
An upper level low trough will deepen into a low and slowly
spread southeast across the eastern U.S. this weekend into early
next week. A drier air mass will spread into the area this weekend
with no rain expected this weekend into early next week. Highs
will warm into the upper 80s to the lower 90s this weekend into
next week as the upper level ridge remains west of the region.
An upper level shortwave will move through the region during the
middle of next week and bring additional rain chances to the area.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 545 PM CDT Thu Jul 19 2018
Line segment was from Caplinger Mills to near Jasper MO as of
22:50Z pushing southeast and will potentially impact SGF by
2330-0000z. It should remain northeast of JLN and not expecting it
to affect BBG at this time. While additional isolated/widely
scattered convection possible later in the evening, this should be
the main thunderstorm risk over the next couple hours. Will see
some MVFR possible IFR briefly as this segment moves through SGF,
with VFR through the remainder of the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for MOZ055-066>068-
077>080-088>091-093>096-101>105.
KS...Heat Advisory until 9 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...LindenbergHazardous weather outlook, Jul 19, 7:08 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 708 PM CDT Thu Jul 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 708 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... A strong line segment of thunderstorms was pushing across southern Missouri early this evening, producing wind damage with 60 to 75 mph winds. The most intense portion of the line will push south of Missouri by 830 pm. Additional scattered non-severe storms will be possible during the late evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon and early evening heat indices of 95 to 105 degrees will occur again on Friday with the hottest readings across far southern Missouri and extreme southeastern Kansas. Afternoon heat indices from this weekend into the first half of next week will range from 90 to 100 degrees. Isolated to scattered thunderstorms will remain possible on Friday and Friday night. Frequent lightning, small hail, and brief heavy downpours will be the main potential hazards from these storms. There is then a slight chance for thunderstorms next Tuesday across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for locations along the Missouri Arkansas Border over Barry, Stone, Taney and Ozark counties. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Jul 19, 7:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST BRANSON 36.53N 93.20W
07/19/2018 M63 MPH TANEY MO AWOS
AWOS STATION BBG, BRANSON.
&&
TEOLocal storm report, Jul 19, 7:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 E BATTLEFIELD 37.12N 93.33W
07/19/2018 GREENE MO PUBLIC
PICTURES VIA SOCIAL MEDIA OF LARGE TREE
BRANCH THROUGH ROOF OF HOUSE NEAR PLAINVIEW
RD AND FARM ROAD 137.
&&
CKRLocal storm report, Jul 19, 7:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 1 ENE HOLLISTER 36.63N 93.20W
07/19/2018 TANEY MO PUBLIC
ROOF DAMAGE IN THE HOLLISTER AREA WITH LARGE
TREE LIMBS DOWN. TIMING ESTIMATED FROM
RADAR.
&&
CKRLocal storm report, Jul 19, 8:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG GREENFIELD 37.42N 93.84W
07/19/2018 DADE MO PUBLIC
SOCIAL MEDIA PICTURES OF DAMAGE TO METAL
ROOFING IN GREENFIELD. TIMING RADAR
ESTIMATED.
&&
CKRLocal storm report, Jul 19, 8:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 5 ENE AVA 36.98N 92.58W
07/19/2018 DOUGLAS MO EMERGENCY MNGR
ONE POWER POLE SNAPPED IN FIELD AND ONE BENT
OVER ON E 76 VIA FIRE. TIME BASED ON RADAR.
&&
TEOLocal storm report, Jul 19, 8:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST GAINESVILLE 36.60N 92.43W
07/19/2018 E60 MPH OZARK MO FIRE DEPT/RESCUE
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 65 min |
| Jul 19, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 59 min |
| Jul 20, 1:23 AM CDT | Special Weather Statement | SGF | Barton | 52 min |
| Jul 20, 2:29 AM CDT | Special Weather Statement | SGF | Polk | 31 min |
| Jul 20, 2:55 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 50 min |
| Jul 20, 3:21 AM CDT | Special Weather Statement | SGF | Dallas, Hickory | 54 min |
| Jul 20, 3:27 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 33 min |
| Jul 20, 3:48 AM CDT | Heat Advisory | SGF | Barry, Barton, Christian, Dade, Douglas, Greene and 13 more | 16 hr |
| Jul 20, 4:25 AM CDT | Special Weather Statement | SGF | Camden | 50 min |
| Jul 20, 6:22 AM CDT | Special Weather Statement | SGF | Polk | 23 min |
| Jul 20, 7:03 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 42 min |
| Jul 20, 7:28 AM CDT | Special Weather Statement | SGF | Ozark | 47 min |
| Jul 20, 7:41 AM CDT | Special Weather Statement | SGF | Douglas | 34 min |
| Jul 20, 10:12 AM CDT | Excessive Heat Warning | SGF | Barry, Howell, Jasper, McDonald, Newton, Oregon and 3 more | 10 hr |
| Jul 20, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 33 min |
| Jul 20, 4:49 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.